Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 21, 2021, 12:12 PM CDT for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 12:12 PM CDT (17:12 UTC)
- Expired
- Jun 21, 2021, 1:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 81 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420
WWUS84 KMOB 211712
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1212 PM CDT Mon Jun 21 2021
ALZ056-059-060-FLZ201-203>206-211800-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Escambia Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1212 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...OKALOOSA...
SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 100 PM CDT...
At 1212 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles west of I65 And AL 113 to 4 miles southwest of
Destin, and moving east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Andalusia,
Eglin AFB, Milton, Opp, Valparaiso, Brewton, Mary Esther, Florala,
Century, Flomaton, Bagdad, Ocean City, Lake Lorraine, Baker and
McCullough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3038 8640 3037 8692 3040 8666
3041 8666 3040 8693 3044 8688 3050 8702
3058 8699 3058 8700 3060 8702 3055 8702
3053 8704 3118 8755 3141 8628 3132 8619
3100 8619
TIME...MOT...LOC 1712Z 263DEG 70KT 3120 8737 3036 8657
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:55 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 7:55 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 755 AM CDT Mon Jun 21 2021 .AVIATION /21.12Z Issuance/...VFR conditions are prevalent across most locations early this morning, but developing showers will begin to result in localized MVFR this morning. Ceilings may gradually lower in some areas this afternoon and evening as showers and even some thunderstorms become more widespread across the region. Localized IFR conditions will be possible near the heaviest convection. Southwesterly winds will be elevated between 10-15 knots with some gusts over 20 knots near the coast this afternoon, and variable and gusty near any convection through this evening. /12 && .PREV DISCUSSION... /issued 529 AM CDT Mon Jun 21 2021/ NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough axis is on track to move over our forecast area this morning and gradually phases with a larger scale trough that will be digging across the Mississippi and Tennessee Valley regions through this afternoon. A plume of deep atmospheric moisture overspreads our region through the day, with precipitable water values forecast to rise to between 2 and 2.25 inches. This deep moisture, in combination with ascent provided by the upper level trough, will aid in the development of numerous to widespread rain showers along with some thunderstorms across our region through the day today, and we should have high coverage of POPs (70-90%) in the forecast by this afternoon. The heavier convection that develops will be efficient rainfall producers considering the deeply moist environment and a few places could pick up a quick 1 to 3 inches of rainfall in a short period of time, particularly over southern portions of our forecast area. The upper level trough will continue to extend across the north central Gulf Coast region tonight into Tuesday, while a weak surface front also pushes southward into our forecast area during the day Tuesday. Rich moisture remains entrenched across our region through Tuesday afternoon, with precipitable water values remaining elevated between 2 and 2.25 inches. The deeply moist environment, along with ascent favored along the persistent trough axis and approaching surface boundary will continue to support the development of showers and thunderstorms over our area tonight into Tuesday, some of which will likely produce heavy rainfall. POPs will remain very high between 80-90% over most of our region during this time. Storm total rainfall amounts could range up to 3 to 5 inches with locally higher totals over portions of our area by late Tuesday afternoon, some of which could fall in a short period of time. Excessive rainfall could lead to flash flooding. This will especially be true for some locations closer to the coast, where soil conditions remain saturated following the high rainfall amounts from Tropical Storm Claudette. Latest QPF indicates that the heaviest two day rainfall totals (Monday through Tuesday) will likely be over the Florida panhandle and into coastal Alabama (and offshore out over the Gulf waters). As such, it looks like most of the expected heavier rainfall will probably fall east and south of where our maximum heavy rainfall from Claudette fell. For this reason, and after coordination with surrounding offices, will not be issuing a Flash Flood Watch at this time. In fact, some of the HiRes guidance indicates that convective development over the Gulf early this morning could actually limit widespread heavier rainfall this afternoon, which was also considered in this decision. However, WPC ERO has those areas outlooked with a potential of a slight risk of widespread heavy rainfall, so we will have to monitor to see exactly where any heavier rain bands may set up. High temperatures today will range from the mid to upper 80s. Lows tonight range from the lower 70s over most of the interior, but mid 70s along the coast. On Tuesday high temperatures will be slightly cooler, due to continued cloud cover and rainfall, but also in conjunction with the trough moving down from the north. A HIGH risk of rip currents also continues through Tuesday night. /12/21 SHORT TERM /Tuesday Night Through Wednesday Night/...Aloft, a large trough will persist over the eastern CONUS through Tuesday night, but begin to lift northeast through the day on Wednesday in response to a building upper ridge over the south-central CONUS. By Wednesday evening, the local area will once again be sandwiched between the upper ridge to the west and upper trough to the east. Although, the upper ridge will nudge further into the region overnight. At the surface, a boundary will linger over the northern Gulf coast. However, high pressure will build from the southern Plains northeast over New England through the short term period. The aforementioned pattern will lead to scattered showers and storms Tuesday night and through the day on Wednesday, especially along and south of I-65. Model PWATs range between 1.8-2.0 inches Tuesday evening and generally continue through the day on Wednesday. Although, some guidance suggests a few pockets of moisture over 2 inches Wednesday afternoon. By late Wednesday night, model PWATs begin to decrease somewhat to be between 1.5-1.9 inches (higher values closer to the coast). In addition to sufficient moisture, there will be ample instability, with model MLCAPE values ranging between 1000-2000 J/kg Wednesday afternoon. Therefore, the wet and unsettled pattern will continue through midweek. Although, chances for rain and storms decrease through Wednesday evening and overnight. This is most likely in response to the upper ridge nudging into the region from the west during this time. Low temperatures will be warm Tuesday night, in the mid 60s to lower 70s north of I-10 and in the lower to mid 70s south of I-10. Highs will then mainly be in the mid 80s Wednesday afternoon, though a few spots may creep into the upper 80s (especially over southeast Mississippi). Lows Wednesday night will then be in the upper 60s to lower 70s north of I-10 and in the lower to mid 70s south. Lastly, there is a MODERATE RISK of rip currents from Tuesday night through Wednesday night. /26 EXTENDED TERM /Thursday Through Sunday/...After the active pattern earlier this week, we will finally settle into a more summertime like pattern with a more diurnal rain cycle. High pressure will be centered over the Red River Valley with weak troughing over the eastern conus to start the period on Thursday. A series of shortwaves will be lined up over the northern great plains and as the period moves on towards the weekend, these troughs will slowly flatten out the ridge leading to rather weak flow across the area. At the surface, flow will remain weak but southerly due to the influences of a surface high over the western Atlantic attempting to nose into the eastern Gulf. This will keep moisture values rather high across the area through the period. Given the decreasing flow aloft and no real surface boundaries, outside the standard mesoscale boundaries such as the seabreeze and thunderstorm outflows, coverage each day will likely be limited to scattered. POPS will likely increase by the end of the period as a more substantial trough and southwesterly flow begins to setup. However, discrepancies in the model guidance have limited confidence in high POPs at this current time. Temperatures will remain rather seasonable for this time of year with highs in the upper 80s to potentially low 90s with true daytime highs begin determined by afternoon convective coverage and who see rain each day. Lows will continue to be downright miserable as dewpoints continue to hover in the low 70s leading to low temperatures in the low 70s. BB/03 MARINE...A generally moderate southwest or southerly wind flow is expected to remain over the marine area through Monday night or Tuesday (more likely persisting into Tuesday over the open Gulf waters). Onshore flow continues into mid to late week, but weakening to light to moderate. Moderate seas early this week, subsiding somewhat mid to late week. Occasional scattered to sometimes numerous showers and thunderstorms will be a possibility over the marine area through most of the week, but coverage decreases slightly by late week. The moderate flow and locally higher winds and seas near thunderstorms could pose a hazard to small craft at times this week, especially earlier in the week. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Tuesday evening for ALZ265-266. FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 21, 9:48 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
948 AM CDT Mon Jun 21 2021
ALZ261-263-211530-
Mobile Central AL-Mobile Inland AL-
948 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 1030 AM CDT...
At 947 AM CDT, the strong thunderstorm was located 6 miles southwest
of Mobile Regional Airport, or 8 miles west of Tillmans Corner,
moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Prichard, Saraland, Chickasaw, Satsuma, Semmes, I65
And I165, I65 And AL 158 and Mobile Regional Airport.
LAT...LON 3061 8841 3092 8817 3082 8797 3081 8799
3078 8799 3076 8802 3075 8802 3075 8803
3074 8804 3075 8804 3074 8805 3073 8804
3054 8830
TIME...MOT...LOC 1447Z 221DEG 17KT 3062 8831
JLHSpecial weather statement, Jun 21, 10:44 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1044 AM CDT Mon Jun 21 2021
ALZ261>264-211630-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1044 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 1130 AM CDT...
At 1044 AM CDT, the strong thunderstorm was located near Tanner
Williams, or 11 miles west of Midtown Mobile, moving northeast at 30
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Axis, Semmes, Tanner
Williams, I65 And I165, I65 And AL 158 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3056 8837 3074 8841 3099 8793 3075 8779
3075 8795 3074 8794 3070 8794 3072 8797
3068 8800 3072 8799 3070 8801 3074 8802
3067 8803 3073 8804 3075 8804
TIME...MOT...LOC 1544Z 244DEG 26KT 3069 8831Special weather statement, Jun 21, 11:01 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1101 AM CDT Mon Jun 21 2021
ALZ059-262-264-FLZ201-203-211645-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
1101 AM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...WESTERN ESCAMBIA...NORTHWESTERN SANTA
ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 1145 AM CDT...
At 1101 AM CDT, the strong thunderstorms were located along a line
extending from 9 miles southwest of Bay Minette to near Stapleton to
9 miles east of Spanish Fort to Loxley, and moving northeast at 40
mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Bay Minette, Atmore, Century, Flomaton, Loxley, McCullough,
Stapleton, Jay, Pollard, Bratt, I65 And CR 1, I65 And AL 21 and
Poarch Creek Reservation.
LAT...LON 3058 8777 3069 8777 3075 8782 3078 8792
3079 8794 3078 8794 3079 8796 3079 8797
3084 8792 3083 8792 3083 8791 3086 8791
3087 8790 3088 8790 3125 8752 3117 8727
3092 8709
TIME...MOT...LOC 1601Z 228DEG 34KT 3080 8790 3078 8780 3071 8775 3064
8776
JLHSpecial weather statement, Jun 21, 11:10 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
1110 AM CDT Mon Jun 21 2021
ALZ264-266-FLZ201>204-211700-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1110 AM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN...SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL NOON
CDT...
At 1110 AM CDT, the strong thunderstorm was located 5 miles west of
Gonzalez, moving east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Ferry Pass, Brent, Ensley, Gonzalez, Pace, Milton, Bagdad, Myrtle
Grove, Molino, Jay, Point Baker, Pea Ridge, Roeville and Floridatown.
LAT...LON 3039 8743 3042 8735 3044 8734 3047 8742
3040 8745 3065 8763 3100 8715 3099 8679
3060 8680 3053 8700 3060 8702 3051 8705
3053 8713 3058 8716 3058 8718 3047 8716
3038 8743
TIME...MOT...LOC 1610Z 248DEG 31KT 3058 8739
JLHSpecial weather statement, Jun 21, 12:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CDT Mon Jun 21 2021
ALZ056-059-060-FLZ201-203>206-211800-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Escambia Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1212 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...OKALOOSA...
SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 100 PM CDT...
At 1212 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles west of I65 And AL 113 to 4 miles southwest of
Destin, and moving east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Andalusia,
Eglin AFB, Milton, Opp, Valparaiso, Brewton, Mary Esther, Florala,
Century, Flomaton, Bagdad, Ocean City, Lake Lorraine, Baker and
McCullough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3038 8640 3037 8692 3040 8666
3041 8666 3040 8693 3044 8688 3050 8702
3058 8699 3058 8700 3060 8702 3055 8702
3053 8704 3118 8755 3141 8628 3132 8619
3100 8619
TIME...MOT...LOC 1712Z 263DEG 70KT 3120 8737 3036 8657The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:48 AM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 21, 10:00 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 10:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 21, 10:44 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jun 21, 11:01 AM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Jun 21, 11:40 AM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 21, 1:11 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jun 21, 3:56 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| Jun 21, 6:56 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Jun 21, 11:10 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 50 min |
Nearby
Special Weather Statements in Alabama, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.